Thunderstorm Wind, Wilbarger
- When
- May 3, 10:12 PM CST
- Where
- Wilbarger County, 1.14 mi W of Vernon
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 34.150, -99.310
Small limbs snapped off of trees.
Thunderstorms along a cold front moved into western north TX during the late evening of the 3rd into early on the 4th, producing a few severe wind reports and one sub-severe hail report.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms along a cold front moved into western north TX during the late evening of the 3rd into early on the 4th, producing a few severe wind reports and one sub-severe hail report.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 3, 5:28 PM CST, 4 hours 44 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon May 3 2021 MVFR cigs will return later tonight mainly after 06Z for most terminals. Winds will remain northerly around 15 kt with some stronger gusts before 09Z. A few showers and tsra are expected mainly after 06Z near SPS, PNC, and SWO. && .UPPER AIR... Issued at 203 PM CDT Mon May 3 2021 A 19Z May 3 Upper Air flight was done today. A 0Z flight currently is not planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 63 44 70 / 40 40 0 0 Hobart OK 52 68 43 73 / 40 10 0 0 Wichita Falls TX 57 69 46 75 / 40 10 0 0 Gage OK 46 66 41 74 / 60 10 0 10 Ponca City OK 51 65 41 68 / 50 40 0 10 Durant OK 59 68 46 73 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...03
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 849 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-050200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 849 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening until midnight across portions of southern and eastern Oklahoma. Brief tornadoes will remain possible until 10 PM, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There's a slight risk of severe thunderstorms across portions of central Oklahoma and also western north Texas. Hail up to the size of golf balls and wind gusts up to 60 mph will be possible across these areas thru midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 944 PM CDT Mon May 3 2021 OKZ031-032-040315- Hughes OK-Seminole OK- 944 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and southeastern Seminole Counties Until 1015 PM CDT... AT 942 PM CDT, a strong thunderstorm was located 5 miles south of Wewoka, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Holdenville, Wewoka, Yeager and Spaulding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3498 9652 3506 9656 3528 9632 3512 9624 TIME...MOT...LOC 0242Z 222DEG 26KT 3507 9649 Mahale
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1005 PM CDT Mon May 3 2021
TXZ083-040345-
Hardeman TX-
1005 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hardeman County
Until 1045 PM CDT...
AT 1002 PM CDT, a strong thunderstorm was located 8 miles southwest
of Goodlett, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Quanah, Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3440 10000 3449 9982 3445 9979 3425 9966
3421 9998 3422 10000
TIME...MOT...LOC 0302Z 253DEG 21KT 3428 10001
03PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 NE ATOKA RESERVOIR 34.53N 96.04W
05/03/2021 ATOKA OK BROADCAST MEDIA
DAMAGE TO MULTIPLE ROOFS (INCLUDING ONE ROOF
REMOVED) AND FENCES.
&&
MADPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL AGRA 35.90N 96.87W
05/03/2021 E1.00 INCH LINCOLN OK EMERGENCY MNGR
1013 PM HAIL 4 NW CHANDLER 35.74N 96.93W
05/03/2021 U1.50 INCH LINCOLN OK PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1104 PM CDT Mon May 3 2021 OKZ037-TXZ085-040430- Tillman OK-Wilbarger TX- 1104 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Tillman and central Wilbarger Counties Until 1130 PM CDT... AT 1059 PM CDT, a strong thunderstorm was located 4 miles southeast of Vernon, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Vernon, Davidson, Oklaunion, Lockett and Harrold. LAT...LON 3429 9896 3400 9895 3402 9940 3421 9944 TIME...MOT...LOC 0359Z 263DEG 27KT 3410 9925 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1105 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 NE ATOKA RESERVOIR 34.53N 96.04W
05/03/2021 ATOKA OK BROADCAST MEDIA
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
NE ATOKA RESERVOIR. DAMAGE TO MULTIPLE ROOFS
(INCLUDING ONE ROOF REMOVED) AND FENCES.
TIME ESTIMATED FROM RADAR.
&&
MADThe Altus AFB radar (KFDR), 39 km away, was scanning. The volume nearest the first event began at 04:13 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Small limbs snapped off of trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, May 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 960902, 960907, 961028, 961030.